Alert archive / Ohio / Areal Flood Warnings in 2021

Areal Flood Warning 4, NWS Cleveland, OH

May 9, 2021Stark County, Ohio

NWS Cleveland, OH issued this areal flood warning at May 9, 2021, 6:48 PM EDT for Stark County, Ohio. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 9, 2021, 6:48 PM EDT (22:48 UTC)
Expired
May 10, 2021, 12:32 AM EDT
In force
6 hr
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Flood severity
None

County Stark County, OH

The radar

The Cleveland radar (KCLE), 81 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 10.8 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2021-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2021-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
786 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
370 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

779 
WGUS41 KCLE 092248
FLWCLE

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Cleveland OH
648 PM EDT Sun May 9 2021

OHC151-100445-
/O.NEW.KCLE.FA.W.0004.210509T2248Z-210510T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Stark OH-
648 PM EDT Sun May 9 2021

The National Weather Service in Cleveland has issued a

* Flood Warning for...
  Central Stark County in northeastern Ohio...

* Until 1245 AM EDT.

* At 648 PM EDT, Doppler radar indicated heavy rain. Flooding is 
  ongoing or expected to begin shortly in the warned area. Between 
  1.5 and 2 inches of rain have fallen.

Some locations that will experience flooding include...
  Canton and Louisville.

Flood waters will begin to inundate low lying lands of businesses 
and residential properties near the east branch of the Nimishillen 
creek in Louisville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Excessive runoff from heavy rainfall will cause flooding of small 
creeks and streams, urban areas, highways, streets and underpasses 
as well as other drainage areas and low lying spots.

&&

LAT...LON 4086 8125 4085 8133 4081 8134 4081 8125
      4084 8123 4085 8123

$$

LaPlante
1 follow-up statement
033 
WGUS81 KCLE 100432
FLSCLE

Flood Statement
National Weather Service Cleveland OH
1232 AM EDT Mon May 10 2021

OHC151-100442-
/O.CAN.KCLE.FA.W.0004.000000T0000Z-210510T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Stark OH-
1232 AM EDT Mon May 10 2021

...FLOOD WARNING IS CANCELLED FOR CENTRAL STARK COUNTY...

Water is receding on the East Branch of the Nimishillen Creek and 
flooding is no longer expected to pose a threat. Please continue to 
heed remaining road closures.

LAT...LON 4086 8125 4085 8133 4081 8134 4081 8125
      4084 8123 4085 8123

$$

Sefcovic

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this areal flood warning went out at May 9, 3:46 PM EDT, 3 hours 2 minutes earlier.

Area forecast discussion, May 9, 3:46 PM EDT, 3 hours 2 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
346 PM EDT Sun May 9 2021

.SYNOPSIS...
Latest surface analysis showed a 1003mb low over southwest Ohio.
This low is expected to push east through the Ohio Valley
through this evening and reach the Mid- Atlantic states later
tonight. Surface ridge of high pressure will quickly build into
the region on Monday. Another cold front/trough will sweep
across the area on Tuesday. High pressure will build into the
Great Lakes region for Wednesday through Saturday.

&&

.NEAR TERM /THROUGH MONDAY/...
Mosaic regional radars continue to show a large area of rain
spreading east over Ohio and western Pennsylvania. Cloud cover
and damp conditions will persist through this afternoon. The
close proximity approaching from the southwest has allowed winds
at the surface to become southeast. Warm air advection has
increased across southern and central Ohio this afternoon.
Therefore, rain/snow mix has been confined over extreme
northeast Ohio and northwest Pennsylvania. The surface low will
quickly shift east this evening and precipitation will end from
west to east before midnight.

As the surface low pushes east this evening, drier air will
usher into the region and clouds will erode. Surface winds are
expected to collapse. These features will allow temperatures
to drop into the 30s. Surface dewpoint readings are expected to
remain in the mid 30s. As a result, areas of frost are likely to
develop over northwest Ohio and patchy front over the rest of
northeast Ohio and northwest Pennsylvania away from from the
lake. A weak trough will swing through late Monday but limited
moisture will likely yield a chance of precipitation into
Tuesday.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
The area will continue to be under the influence of a closed upper
level low slowly pivoting east across southern Ontario and Quebec on
Tuesday. An associated surface trough will be dragged east across
the area Tuesday afternoon and evening, with the best chance for any
precipitation across extreme NE OH and NW PA. Precipitation will be
in the form of rain showers and diurnally-driven, though steep low-
level lapse rates and a coupled hundred J/kg of CAPE in the 0C to
-20C layer could contribute to a few lightning strikes across the
area. Kept any thunder chances at slight at this time. Highs on
Tuesday will remain below average, in 50s.

On Tuesday night, surface high pressure will be quickly ushered in
from the west and widespread inland frost could once again become an
issue. Winds will become calm under clear skies, causing
temperatures to fall into the low to mid 30s.

High pressure will continue its influence across the area on
Wednesday with clear skies anticipated. With plentiful sun and
relatively light winds, opted to go with the 75 percentile NBM which
yielded high temperatures a couple degrees higher into the mid 60s.
Inland frost could once again become an issue Wednesday night with
clear skies and nearly calm winds, allowing for efficient nocturnal
radiative cooling as temperatures reach the low to mid 30s.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
Weak troughing will persist across the Great Lakes Thursday into
Saturday, though surface high pressure should preclude any
precipitation chances through at least Saturday morning. By Saturday
into Sunday, upper ridging begins to amplify across the central
CONUS, allowing for more persistent northwesterly flow aloft across
the region. This should allow for some rain shower chances Saturday
and Sunday, though not looking like a washout by any means.
Temperatures will be on the increase through the long term period
with mid to upper 60s and perhaps lower 70s anticipated on Thursday
and Friday. By Saturday and Sunday, Temperatures could return to the
low to mid 70s.&&

.AVIATION /18Z Sunday THROUGH Friday/...
LIFR ceilings will persist through 00z this evening and slowly
improving from west to east between 02z and 06z Monday. With
the approaching low, east to southeast winds will occur this
afternoon with gusts up to 25 knots. As the surface low pushes
east this evening, winds will settle on a northwest direction at
10 knots or less.

Outlook...Non-VFR conditions may persist in low ceilings on
Monday morning. Non-VFR possible again in showers on Tuesday.

&&

.MARINE...
Small Craft Advisory remains in effect across the entire lake
this afternoon, though the area west of The Islands will drop of
sometime this evening as northeast winds decrease. Elsewhere,
north to northeast flow, 20 to 30 knots, will persist through
the first part of the overnight period, but then decrease closer
to 10 to 15 knots by later overnight. Rather weak northerly
flow across the lake will persist into Tuesday morning, before a
surface trough sweeps southeast by Tuesday afternoon. Behind
the trough, onshore north to northwesterly winds will increase
again, 15 to 25 knots, with a Small Craft Advisory possible
across the eastern basin through Tuesday evening. Surface high
pressure and light winds are anticipated across the lake
Wednesday into Thursday.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Frost Advisory from 2 AM to 8 AM EDT Monday for OHZ003-006>011-
     013-014-017>023-027>033-036>038-047.
PA...Frost Advisory from 2 AM to 8 AM EDT Monday for PAZ002-003.
MARINE...Small Craft Advisory until 4 AM EDT Monday for LEZ148-149.
     Small Craft Advisory until 10 PM EDT this evening for LEZ142-
     143.
     Small Craft Advisory until 4 AM EDT Monday for LEZ144>147.

&&

SYNOPSIS...FZ
NEAR TERM...FZ
SHORT TERM...Kahn
LONG TERM...Kahn
AVIATION...FZ
MARINE...Kahn
Hazardous weather outlook, May 9, 6:25 AM EDT, 12 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
625 AM EDT Sun May 9 2021

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-101030-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-
Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-
Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie-
625 AM EDT Sun May 9 2021

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

Widespread rainfall is expected through tonight. Rainfall totals
will range from three-quarters of an inch in Northwest Pennsylvania
to almost two inches in portions of Central and Northwest Ohio, along
and southwest of US Route 250. Minor, nuisance flooding and rises on
area rivers and creeks are possible in periods of moderate to heavy
rain.

Frost may develop across the region on tonight with low temperatures
in the 30s.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Frost may develop across the region on Monday night and Tuesday
night with low temperatures in the 30s.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-101030-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-
625 AM EDT Sun May 9 2021

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, May 9, 2:06 PM EDT, 4 hours 42 minutes before
Special Weather Statement
National Weather Service Cleveland OH
206 PM EDT Sun May 9 2021

OHZ013-014-023-089-PAZ001>003-091930-
Geauga OH-Trumbull OH-Ashtabula Lakeshore OH-Ashtabula Inland OH-
Northern Erie PA-Southern Erie PA-Crawford PA-
206 PM EDT Sun May 9 2021

...An area of snow showers will affect northern Trumbull...
northeastern Geauga...Ashtabula...Erie and Crawford Counties Until
330 PM EDT....

At 200 PM EDT, radar indicated an area of snow showers mainly
Chardon to Sharon, moving northeast at 30 to 35 mph.

HAZARDS INCLUDE... Snow showers will likely reduce visibility values
less than two miles at times. In addition...some accumulation may
occur on roadways and create a few slick spots through this
afternoon.

Locations impacted include...
Erie, Ashtabula, Meadville, Conneaut, Chardon, Cortland, Corry,
Edinboro, Titusville, North East, Union City, Girard, North
Kingsville, Cambridge Springs, Kinsman, North Bloomfield, Orwell,
Waterford, Albion and Andover.

Use extra caution if you must travel. Rapid changes in visibility and
potentially slick roads may lead to accidents.

To report hazardous weather conditions, go to our website at
weather.gov/cle and submit your report via social media, when you can
do so safely.

LAT...LON 4162 7982 4149 8000 4149 8052 4117 8052
      4160 8121 4164 8111 4168 8111 4172 8101
      4175 8100 4191 8079 4203 8034 4214 8009
      4214 8014 4217 8012 4215 8006 4223 7986
      4219 7976 4201 7976 4199 7961 4162 7961
TIME...MOT...LOC 1800Z 227DEG 30KT 4161 8107 4125 8050

FZ
Local storm report, May 9, 5:37 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
537 PM EDT SUN MAY 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0424 PM     HEAVY RAIN       1 NW BUCYRUS            40.81N 82.99W
05/09/2021  M2.96 INCH       CRAWFORD           OH   COCORAHS

            STORM TOTAL RAINFALL OF 2.96 INCHES, WITH
            1.72 INCHES IN THE LAST 6 HOURS. PONDING
            WATER IN YARDS.

&&

MAINES
Local storm report, May 9, 5:51 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
551 PM EDT SUN MAY 09 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     SNOW             HIRAM                   41.32N  81.14W
05/09/2021  M2.0 INCH        PORTAGE            OH   TRAINED SPOTTER

            6-HOUR SNOWFALL.

&&

EVENT NUMBER CLE2101039

MAINES

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 9:50 PM EDTSmall Craft AdvisoryCLE30 hr
May 9, 2:06 PM EDTSpecial Weather StatementCLEAshtabula84 min
May 9, 2:53 PM EDTRiver Flood WarningCLEHolmes, Wayne6 days
May 9, 2:53 PM EDTRiver Flood WarningCLEHancock30 hr
May 9, 3:10 PM EDTFrost AdvisoryCLEAshland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 21 more15 hr
May 9, 3:23 PM EDTRiver Flood WarningCLELorain52 hr
May 9, 3:55 PM EDTAreal Flood WarningCLEAshland, Crawford, Huron, Medina, Richland, Seneca and 1 more3 hr
May 9, 5:04 PM EDTRiver Flood WarningCLEDelaware, Marion4 days
May 9, 5:04 PM EDTRiver Flood WarningCLEErie22 hr
May 9, 5:04 PM EDTRiver Flood WarningCLEMarion54 hr
May 9, 6:20 PM EDTAreal Flood WarningCLEStark3 hr
May 9, 6:28 PM EDTRiver Flood WarningCLEStark17 hr
May 9, 6:43 PM EDTAreal Flood WarningCLEAshland, Crawford, Holmes, Huron, Knox, Marion and 4 more30 hr
May 9, 6:54 PM EDTAreal Flood WarningCLEMorrow6 hr
May 9, 7:14 PM EDTRiver Flood WarningCLETrumbull38 hr

Nearby

Areal Flood Warnings in Ohio, 2021Every areal flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.